Aa
A
A
A
Close
Urinary Tract Infection Community
691 Members
Avatar universal

Being treated for UTI, antibiotics making it worse?

Hi all! I hope that someone may have some words of advice as I am about at my wit's end. For about a month now I'd had a fairly constant urge to urinate. I always actually did go, in small volumes, and there was never any pain or burning. It didn't let up though, so I finally went in to ask a doctor. They tested me for a UTI an that came back negative, they also tested my sugar levels in case of diabetes but they were normal. The doctor decided it was probably a UTI anyway and gave me 5 days of Ciprofloxacin.

I'm 3 days in and the urgency has gotten much worse. It was almost completely tolerable before, just a little troubling, but now it is a constant terrible urge, still no pain, but it is often barely a couple drops. I went back in and told the doctor, he was puzzled, told me to keep taking the cipro as maybe it was about to get worse anyway. The cipro is making me feel sick and exhausted and makes what I'm taking it for worse, so I'm not too thrilled.

Any ideas? Google has made me terrified of either IC or a tumor or cancer an I would love some reassurance that it might not be something awful.

Thanks!!
3 Responses
80791 tn?1343597081
If you doctor does not do a C & S (Culture and Sensitivity) test, he/she is just taking a crap shot prescribing antibiotics.  You may have a bacteria that is resistant to Cipro in which case it is doing nothing at all.  With a C & S test, a culture is grown and tested to see what antibiotics you are resistant to.  My urologist would show me the results and we'd look over the list and find an antibiotic that I had not taken in the past to keep from developing antibiotic resistant germs/bacteria.

Good luck and I hope this helps.

Millard
Avatar universal
I am a diabetic patient I took Cipro for UTI, I stopped it 15days back . But now My chest shaking feelin heaviness, lots palpitation Eye blurriness, brain Fog Pl help
Avatar universal
I noticed I pee  constantly when I drink Diet Mt Dew but I don't when I drink Diet Coke.  I also notice ankle edema increases with Dew. Do you have blood pressure issues, notice your face is swollen when getting up in the morning and ankles swollen at night? Maybe your body as a defense mechanism is trying to unload salty fluid? Just my uneducated guess. (Also, caffeine is a diuretic.)
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Dr. Jose Gonzalez-Garcia provides insight to the most commonly asked question about the transfer of HIV between partners.
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.
How eating more salt may actually save your life.